Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 24, 1997, 2:46 PM CST for 4 counties in Tennessee. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 24, 1997, 2:46 PM CST (20:46 UTC)
- Expired
- Jan 24, 1997, 3:30 PM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 2:50 PM CST | Hail 0.88 | Camden, TN | |
| Jan 24, 2:52 PM CST | Hail 0.75 | Dover, TN | |
| Jan 24, 3:05 PM CST | Hail 0.75 | Northern Sections, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 508 m²/s²
- 0-3 km storm-relative helicity
- 610 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 242048 RRA SVRBNA TNC081-083-085-161-005-242130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 246 PM CST FRI JAN 24 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...HICKMAN COUNTY...HOUSTON COUNTY...HUMPHREYS COUNTY ...STEWART COUNTY IN WEST TENNESSEE ...BENTON COUNTY A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 30 MILES AN HOUR. AT 245 PM...THIS LINE EXTENDED FROM NEAR DOVER TO CAMDEN AND SOUTHEAST TO LINDEN. THE COMMUNITIES OF ERIN...WAVERLY...AND CENTERVILLE WILL BE AFFECTED BY 315 PM. LARGE HAIL IS LIKELY WITH THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. CBD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 1:55 PM CST, 51 minutes earlier.
Area forecast discussion, Jan 24, 1:55 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CST FRI JAN 24 1997 IN SHORT TERM...SCT CONVECTN BEGINNING TO FIRE ALONG PRE-FRONTAL TROF EXTDG FM MKL-CBM-MEI. 19Z ADAP REVEALS AMS OVR MID TN DESTABILIZING IN A HURRY. VIS SATLT IMAGERY SHOWS SCT/BKN CLDS PRECEDING CONVECTN WHILE OKO PROFILER SHOWS WLY MID/UPR LVL WNDS ADVECTG COLDER AIR ALOFT. THUS AMS SHOULD CONT TO DESTABLIZ FURTHER. THRFR FEEL THAT SCT/NMRS SHWRS/TSTMS XPTD OVR MID TN LATE THIS AFTN AND EARLY TNGT. A FEW TSTMS WL LIKELY BE ACCOMPANIED BY LARGE HAIL/WND GSTS 60+ KTS. MDLS PROGGD CDFNT TO CROSS MID TN THIS EVE...EXITG PLATEAU BY 06Z. BEHIND SFC FNT...XPCT NO MORE THAN DZ-UNTIL PRE-DAWN HRS. LIKE IDEA OF SKIES CLRG OUT LATE TNGT BTWN 09-12Z. FOR SAT...DESPITE PDS OF SUNSHINE...TEMPS WL HAVE A HARD TIME RECOVERING FM EARLY MORNING LOWS. ATTM FAVOR AVN MOS NUMBERS FOR TNGT/SAT. AS HIGH BUILDS INTO RGN SAT NIGHT...WNDS WL SUBSIDE ALLOWG FOR GOOD RADIATIONAL CONDITIONS. MOS TEMPS LOOK TO BE IN THE BALLPARK. S/W IN NW FLOW ALOFT WL DIVE ACRS CNTRL PLAINS INTO MID MS VLY SUN. THIS WEA FEATURE WL SPRD HIGH LVL CLDS OVR MID-SOUTH. BLV NGM FOUS DATA HAS GOOD HANDL ON MSTR INCR. HIGH LVL CLDS WL LIKELY SUBDUE TEMP RISE ON SUN...PREFER TEMPS OFFERED BY NGM MOS. BHM ISSUING WARNGS ATTM FOR NW AL. STORM S OF LEXINGTON TN LOOKING HEALTHIER WITH EACH SCAN. 09 BNA 36/40/20/38 600-
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:15 AM CST | Flash Flood Warning | OHX | Bledsoe, Marion, Sequatchie | 3 hr |
| Jan 24, 2:12 PM CST | Severe Thunderstorm Warning | OHX | Decatur | 48 min |
| Jan 24, 2:20 PM CST | Severe Thunderstorm Warning | OHX | Perry | 40 min |
| Jan 24, 2:46 PM CST | Severe Thunderstorm Warning | OHX | Macon | 44 min |
| Jan 24, 2:46 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 44 min |
| Jan 24, 3:01 PM CST | Tornado Warning | OHX | Hickman | 29 min |
| Jan 24, 3:05 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 55 min |
| Jan 24, 3:10 PM CST | Severe Thunderstorm Warning | OHX | Perry | 35 min |
| Jan 24, 3:17 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 58 min |
| Jan 24, 3:30 PM CST | Tornado Warning | OHX | Hickman | 30 min |
| Jan 24, 3:33 PM CST | Tornado Warning | OHX | Maury, Williamson | 57 min |
| Jan 24, 3:44 PM CST | Tornado Warning | OHX | Maury | 46 min |
| Jan 24, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jan 24, 3:59 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 46 min |
| Jan 24, 4:14 PM CST | Tornado Warning | OHX | Davidson | 46 min |
| Jan 24, 4:22 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 53 min |
| Jan 24, 4:40 PM CST | Tornado Warning | OHX | Wilson | 65 min |
| Jan 24, 4:59 PM CST | Severe Thunderstorm Warning | OHX | Lincoln | 61 min |
| Jan 24, 5:05 PM CST | Tornado Warning | OHX | Cannon | 55 min |
| Jan 24, 5:10 PM CST | Tornado Warning | OHX | Smith | 50 min |
| Jan 24, 5:11 PM CST | Tornado Warning | OHX | Rutherford | 34 min |
| Jan 24, 5:14 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 46 min |
| Jan 24, 5:14 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jan 24, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Moore | 49 min |
| Jan 24, 5:32 PM CST | Tornado Warning | OHX | Rutherford | 43 min |
| Jan 24, 5:32 PM CST | Tornado Warning | OHX | DeKalb | 43 min |
| Jan 24, 5:32 PM CST | Tornado Warning | OHX | Macon, Sumner | 43 min |
| Jan 24, 5:36 PM CST | Tornado Warning | OHX | Jackson | 39 min |
| Jan 24, 5:36 PM CST | Tornado Warning | OHX | Jackson, Putnam | 54 min |
| Jan 24, 5:49 PM CST | Tornado Warning | OHX | Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.